MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SOLOIST; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

BOSTON SCIENTIFIC CORPORATION SOLOIST; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 36703
Medical Device Problem Code Therapeutic or Diagnostic Output Failure (3023)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that insufficient roll off occurred and the procedure was aborted.A soloist single needle electrode was selected for a radiofrequency ablation (rfa) treatment of an osteoid osteoma in the left femoral head.The lesion had a 6.0mm diameter nidus.The physician used a 11gauge x 10cm bone biopsy needle to gain access to the center of the nidus.After access to the center of the nidus was obtained, the soloist needle was placed through the biopsy needle.The biopsy needle was pulled back about 2cm to prevent any interference with the active part of the soloist needle.Four grounding pads were placed on the thighs of the patient.Ablation was started per the prescribed algorithm.It was noted that the first roll off didn't occur within the first 15 minutes of the procedure.The machine was stopped after the first 15 minutes completed.There was no change in impedance on the meter.After 60 seconds, the second round of ablation was started.There was no change in impedance for any wattage being changed.After 30 minutes into the second round of ablation, the physician requested to stop the procedure as there was no change in the impedance being shown on the monitor.The procedure was aborted.The patient was stable.There were no patient complications reported.
 
Additional Manufacturer Narrative
Device eval by manufacturer: the returned device consisted of one electrode needle.Visual inspection did not identify any damage or defect on the device.Functional testing was performed by electrical evaluation to measure the continuity.The electrode was able to conduct current indicating proper connectivity.Resistance test performed showed that it was 0.8ohms, which is within specification.The reported issue of insufficient roll-off was not confirmed through device analysis.
 
Event or Problem Description

Brand Name
SOLOIST
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key14117587
Report Number2134265-2022-04348
Device Sequence Number4399355
Product Code GEI
UDI-Device Identifier08714729122487
UDI-Public08714729122487
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K053128
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/07/2024
Device Model Number36703
Device Catalogue Number36703
Device Lot Number0028546294
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/23/2022
Supplement Date Received by Manufacturer05/25/2022
Initial Report FDA Received Date04/15/2022
Supplement Report FDA Received Date06/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age13 YR
Patient SexFemale